Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2008, 2:16 AM CDT for Sedgwick County, Kansas. It was in force for 59 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 2:16 AM CDT (07:16 UTC)
- Expired
- May 25, 2008, 3:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sedgwick County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:32 AM CDT | HAIL 0.75 | Downtown Wichita, KS | HAIL REPORT VIA KSNW TV. |
| May 25, 2:33 AM CDT | HAIL 0.75 | 2 W Downtown Wichita, KS | HAIL REPORT VIA KAKE TV. |
| May 25, 2:34 AM CDT | HAIL 0.75 | West Wichita, KS | |
| May 25, 2:40 AM CDT | HAIL 1 | 2 W Downtown Wichita, KS | HAIL REPORT VIA KAKE TV. |
| May 25, 2:43 AM CDT | HAIL 1 | Downtown Wichita, KS | HAIL REPORT VIA KSNW TV. |
| May 25, 2:44 AM CDT | TSTM WND GST 60 | 3 Wsw Park City, KS | ONE HALF INCH HAIL WAS ALSO REPORTED BY AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE. |
| May 25, 2:44 AM CDT | HAIL 1.25 | 3 Nnw Downtown Wichita, KS | |
| May 25, 2:46 AM CDT | HAIL 0.88 | Downtown Wichita, KS | HAIL REPORT VIA KSNW TV. |
| May 25, 3:04 AM CDT | HAIL 0.88 | Downtown Wichita, KS | HAIL REPORT VIA KSNW TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:33 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 250716
SVRICT
KSC173-250815-
/O.NEW.KICT.SV.W.0129.080525T0716Z-080525T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
216 AM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 315 AM CDT.
* AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR WICHITA MID CONTINENT AIRPORT...OR 6 MILES SOUTHWEST
OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 31 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
MCCONNELL AIR FORCE BASE...ANDALE...BEL AIRE...BENTLEY...
CLEARWATER...COLWICH...DERBY...EAST WICHITA...GARDEN PLAIN...
GODDARD...HAYSVILLE...KECHI...MAIZE...MULVANE...OAKLAWN...PARK
CITY...VALLEY CENTER...VIOLA...DOWNTOWN WICHITA...JABARA AIRPORT...
NORTHEAST WICHITA...SOUTH WICHITA...WICHITA MID CONTINENT
AIRPORT...LAKE AFTON...WEST WICHITA.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THIS IS A DANGEROUS STORM.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0716Z 213DEG 27KT 3763 9743
$$
BOWMAN5 follow-up statements
000
WWUS53 KICT 250724
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 AM CDT SUN MAY 25 2008
KSC173-250815-
/O.CON.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
225 AM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK
COUNTY UNTIL 315 AM CDT...
AT 223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GODDARD TO EAST WICHITA...MOVING NORTHEAST AT 31 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR COLWICH BY 235 AM CDT.
NEAR PARK CITY BY 240 AM CDT.
NEAR VALLEY CENTER BY 245 AM CDT.
THE TOWNS OF GARDEN PLAIN...JABARA AIRPORT...BEL AIRE...KECHI AND
BENTLEY ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0725Z 213DEG 27KT 3771 9759 3770 9723
$$
CHANCE000
WWUS53 KICT 250741
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
240 AM CDT SUN MAY 25 2008
KSC173-250815-
/O.CON.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
240 AM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK
COUNTY UNTIL 315 AM CDT...
AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JUST NORTH OF GODDARD TO EAST WICHITA...MOVING NORTHEAST AT 31
MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MAIZE BY 245 AM CDT.
NEAR PARK CITY BY 250 AM CDT.
NEAR VALLEY CENTER BY 255 AM CDT.
THE TOWNS OF JABARA AIRPORT...BEL AIRE AND KECHI ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0740Z 213DEG 27KT 3774 9748 3774 9723
$$000
WWUS53 KICT 250748
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT SUN MAY 25 2008
KSC173-250815-
/O.CON.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
248 AM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK
COUNTY UNTIL 315 AM CDT...
AT 244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLEARWATER TO KECHI...MOVING
NORTHEAST AT 31 MPH.
SEVERE THUNDERSTORMS WILL BE...
5 MILES NORTHWEST OF HAYSVILLE BY 300 AM CDT.
5 MILES NORTHWEST OF SOUTH WICHITA BY 310 AM CDT.
NEAR DOWNTOWN WICHITA BY 315 AM CDT.
THE TOWNS OF OAKLAWN...KECHI...BEL AIRE AND JABARA AIRPORT ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0748Z 213DEG 27KT 3752 9749 3787 9727
$$
CHANCE000
WWUS53 KICT 250759
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CDT SUN MAY 25 2008
KSC173-250815-
/O.CON.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
259 AM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK
COUNTY UNTIL 315 AM CDT...
AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLEARWATER TO 6 MILES NORTHEAST OF KECHI...MOVING NORTHEAST AT
31 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HAYSVILLE BY 305 AM CDT.
NEAR NORTHEAST WICHITA BY 315 AM CDT.
THE TOWNS OF BEL AIRE...KECHI...OAKLAWN AND JABARA AIRPORT ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0759Z 213DEG 27KT 3755 9744 3786 9718
$$000
WWUS53 KICT 250811
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
311 AM CDT SUN MAY 25 2008
KSC173-250821-
/O.EXP.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
311 AM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SEDGWICK COUNTY WILL EXPIRE AT
315 AM CDT...
AT 310 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0811Z 213DEG 27KT 3763 9738 3793 9712
$$
CHANCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:00 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 25, 12:00 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1200 AM CDT SUN MAY 25 2008 .UPDATE... .AVIATION... 06Z TAF ISSUANCE: CLUSTER OF STRONG-SEVERE TSRA CONTINUES TO DRIFT NE 20KTS OVER FAR SC KS...MORE SPECIFICALLY HARPER...KINGMAN & SUMNER COUNTIES. WITH SUCH PERSISTENT MOVEMENT HAVE ASSIGNED TEMPO 0608 VRB35G43KT 3SM TSRA TO KICT WITH IDENTICAL ASSIGNMENT TO KHUT DURING 08Z-11Z TIME PERIOD. A 2ND CONCERN IS THAT WITH MODEST MOISTURE-LADEN SLY LOWER DECK FLOW PREVAILING THROUGHOUT THE NIGHT AREAS OF 3-5SM BR LIKELY OVER KICT...KHUT & KRSL THRU 15Z. NO HINT OF VSBY RESTRICTIONS AT KSLN & AS SUCH HAVE KEPT VSBYS >=6SM THIS TERMINAL. WILL CONTINUE TO MONITOR. && .PREV DISCUSSION... /ISSUED 950 PM CDT SAT MAY 24 2008/ UPDATE... SHORT TERM... TONIGHT: PERSISTENT STRONG-SEVERE +TSRA CLUSTER THAT HAS BEEN FESTERING OVER NC OK ALL AFTERNOON & EVENING CONTINUES TO DRIFT NE15 TOWARD OK/KS BORDER AS OF 930PM CDT. WITH THE CLUSTER BEING SUSTAINED BY RICH PERSISTENT SFC-850MB NWD MOISTURE ADVECTION COUPLED WITH DEEP MID TO UPR LOW DRIFTING NE OVER NRN ROCKIES HAVE SHARPENED POP GRADIENT ASSIGNING 50% TO EXTREME SC KS WITH POPS GREATLY TAPERED TO 20% ALONG KICT COUNTRY PERIMETER. AVIATION... UPDATE TO 00Z TAF: PER SHORT TERM HAVE INTRODUCED VCTS TO KICT FOR DURATION OF THE NIGHT. PREV DISCUSSION... /ISSUED 650 PM CDT SAT MAY 24 2008/ UPDATE... AVIATION... 00Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU MOISTURE-LADEN SLY FLOW WILL PERSIST OVER ALL OF C...SC & SE KS THROUGHOUT THE 00Z TAF CYCLE...SPREADING AREAS OF 1,500-2,500 FT CUMULUS FRACTUS OVER PRIMARILY THE KICT...KHUT & KSLN TERMINALS WHERE BETTER ALIGNED WITH LWR-DECK MOISTURE AXIS. MORNING HEATING COUPLED WITH GRADUALLY INCREASING SLY FLOW IN 1,000-5,000 FOOT LAYER SHOULD SCOUR OUT MOST...IF NOT ALL...OF THESE PESKY LOW CLOUDS BY 15Z SUN. PREV DISCUSSION... /ISSUED 341 PM CDT SAT MAY 24 2008/ DISCUSSION... FORECAST CHALLENGE/CONCERN/HIGHLIGHTS FOCUS AROUND THUNDERSTORM CHANCES THIS AFTERNOON THROUGH TUESDAY NIGHT/WEDNESDAY. LATEST SURFACE ANALYSIS INDICATES A WAVY DRYLINE STRETCHING FROM NEBRASKA...SOUTH THROUGH KANSAS...AND INTO SOUTHWEST OKLAHOMA. MEANWHILE...AN OLD OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION EXTENDS FROM ARKANSAS...WEST/NORTHWEST THROUGH OKLAHOMA...AND NORTHWARD THROUGH SOUTH-CENTRAL/CENTRAL KANSAS. THUNDERSTORMS HAVE RECENTLY FORMED THIS AFTERNOON ACROSS NORTH-CENTRAL OKLAHOMA...IN RESPONSE TO MAXIMIZED CONVERGENCE/LIFT AT DRYLINE/OUTFLOW BOUNDARY INTERSECTION. LOW CONFIDENCE THUNDERSTORM FORECAST FOR LATE THIS AFTERNOON THROUGH SUNDAY NIGHT...WITH INCREASING CONFIDENCE FOR MONDAY-TUESDAY. MOST OF FORECAST AREA EAST OF OLD OUTFLOW/DRYLINE IS QUITE CAPPED DUE TO PERSISTENT LOW CLOUDS AND MARGINAL MID-LEVEL LAPSE RATES. FARTHER WEST...THERE IS A NARROW ZONE OF INSTABILITY BETWEEN THE DRYLINE AND OLD OUTFLOW. SCATTERED CUMULUS HAVE BEEN ATTEMPTING TO FORM ALONG THE DRYLINE OVER THE PAST FEW HOURS...BUT HAVE HAD A TOUGH TIME CONGEALING LIKELY DUE TO SHALLOW NATURE OF MOISTURE. SO FOR LATE THIS AFTERNOON/EVENING...THINKING BEST CHANCES FOR STORMS WILL BE ACROSS SOUTHERN PORTIONS OF HARPER AND SUMNER COUNTIES...CLOSEST TO BEST INSTABILITY AND DRYLINE/OUTFLOW INTERSECTION. ALTHOUGH...CANNOT RULE OUT AN ISOLATED STORM OR TWO FIRING ALONG THE DRYLINE...ALTHOUGH AM THINKING MOISTURE MAY BE A BIT TOO SHALLOW FOR ANYTHING TO FIRE THERE. NEVERTHELESS...IF A STORM CAN GO...GIVEN MODEST INSTABILITY AND AMPLE DEEP LAYER SHEAR...DISCRETE SUPERCELLS WILL BE THE PRIMARY MODE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. TORNADO THREAT THIS AFTERNOON WILL LIKELY BE TIED TO OUTFLOW/DRYLINE INTERSECTION. HOWEVER...STRENGTHENING LOW-LEVEL JET AND BACKING SURFACE FLOW THIS EVENING WILL PROMOTE GREATER LOW-LEVEL SHEAR VALUES FOR ANY SUPERCELL ACROSS THE AREA...ENHANCING THE TORNADO THREAT. OVERNIGHT...INCREASING MOISTURE TRANSPORT ATOP OLD OUTFLOW BOUNDARY MAY SUPPORT SCATTERED CONVECTION TONIGHT ACROSS THE AREA. THUNDERSTORM CHANCES TOMORROW WILL BE CONTINGENT ON ANY OUTFLOW BOUNDARIES ACROSS THE AREA FROM POTENTIAL CONVECTION TONIGHT. IF NO THUNDERSTORMS FIRE TONIGHT...AND THUS NO OUTFLOW BOUNDARIES...THINKING CONVECTION CHANCES WILL BE NIL UNTIL LATE AFTERNOON/EVENING OVER CENTRAL KANSAS...WHEN THE MODELS DROP A PRE-FRONTAL SURFACE TROUGH SOUTH INTO NORTHERN KANSAS. DESPITE LITTLE MID/UPPER FORCING...STRONG INSTABILITY WOULD PROMOTE STRONG/SEVERE STORMS. MODELS ARE IN DECENT AGREEMENT IN SAGGING A FRONTAL BOUNDARY SLOWLY SOUTH ACROSS THE AREA MONDAY THROUGH TUESDAY. TOUGH TO PINPOINT THE EXACT PLACEMENT OF THE BOUNDARY...AS A BIG COMPLEX OF THUNDERSTORMS WOULD TEND TO SURGE THE FRONT FARTHER SOUTH THAN WHAT THE MODELS ARE CURRENTLY PROJECTING. HOWEVER...CURRENT DATA WOULD SUGGEST BEST CHANCES FOR STORMS MONDAY AFTERNOON AND MONDAY NIGHT...AS FRONTAL BOUNDARY INTERACTS WITH MOIST/UNSTABLE AIRMASS IN PLACE. ORIENTATION OF LOW-LEVEL JET AND MID/UPPER FLOW WOULD SUGGEST SLOW MOVING STORMS WITH VERY HEAVY RAINFALL. STRONG/SEVERE STORMS WILL ALSO BE POSSIBLE...BUT TORNADO THREAT APPEARS LOW AT THIS TIME. QUITE THE COOL DOWN EXPECTED FOR TUESDAY BEHIND THE FRONT...WITH A GRADUAL WARM UP EXPECTED INTO MID/LATE WEEK. KLEINSASSER AVIATION... 18Z TAFS...CURRENT BATCH OF WIDELY SCATTERED CONVECTION CONTINUES TO WANE ACROSS SOUTH CENTRAL KS WITH REMNANT STRATO CU STILL AROUND. SOME OF THIS STRATO CU COULD PRODUCE SOME BROKEN MVFR CEILINGS NEAR KICT/KHUT AND KSLN...BUT EXPECT THIS CEILING TO BE SHORT LIVED AS THE AFTERNOON HEATING CONTINUES. NEXT CONCERN WILL BE ISOLATED CONVECTION CHANCES IN CENTRAL AND SOUTH CENTRAL KS AS TSRA DEVELOP. COULD SEE THIS CONVECTION AFFECT THE KRSL/KSLN/KHUT AND KICT TAF SITE AFTER 22Z AND INTO THE EVENING HOURS THROUGH 06Z/SUN. WILL ONLY GO WITH VCTS FOR NOW...AS EXPECTING THE CONVECTION TO BE ISOLATED TO WIDELY SCATTERED IN NATURE. IF ANY TSRA COULD MOVE OVER A TAF SITE..THEN SOME MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 91 68 91 / 40 20 30 30 HUTCHINSON 67 92 67 91 / 30 30 30 30 NEWTON 68 91 68 89 / 30 20 30 30 ELDORADO 69 90 68 89 / 40 20 30 30 WINFIELD-KWLD 69 90 68 90 / 50 20 30 30 RUSSELL 63 92 65 88 / 20 30 30 40 GREAT BEND 64 92 65 90 / 20 30 30 40 SALINA 66 92 67 88 / 30 30 30 40 MCPHERSON 67 92 67 89 / 30 30 30 40 COFFEYVILLE 70 89 70 88 / 40 20 30 30 CHANUTE 69 89 69 88 / 30 20 30 30 IOLA 69 89 69 88 / 30 20 30 30 PARSONS-KPPF 69 89 69 88 / 30 20 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 24, 4:43 PM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 443 PM CDT SAT MAY 24 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 443 PM CDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS GENERALLY WEST OF INTERSTATE 135...ALONG AND EAST OF A DRYLINE. IF A STORM OR TWO IS ABLE TO DEVELOP...AMPLE INSTABILITY AND WIND SHEAR WILL PROMOTE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE OVERALL SEVERE THREAT SHOULD WANE BY MIDNIGHT...ALTHOUGH SCATTERED STRONG TO MARGINALLY SEVERE STORMS MAY REDEVELOP ACROSS THE AREA THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FROM SUNDAY THROUGH TUESDAY...AS RICH GULF MOISTURE REMAINS OVER THE AREA. ANY STORM THAT DEVELOPS OVER THIS TIME PERIOD WILL HAVE A CHANCE TO BECOME STRONG TO SEVERE. THE GREATEST THREAT FOR SEVERE WEATHER ON SUNDAY WILL BE CONFINED GENERALLY TO CENTRAL KANSAS...WHILE THE THREAT FROM MONDAY THROUGH TUESDAY WILL GRADUALLY SHIFT SOUTH ACROSS THE AREA. ADDITIONALLY...LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE A THREAT...ESPECIALLY SUNDAY NIGHT THROUGH TUESDAY MORNING. WITH THE ACTIVE SEVERE WEATHER EXPECTED THROUGH THIS HOLIDAY WEEKEND...IT IS ADVISED TO CHECK ADDITIONAL OUTLOOKS AS WE CONTINUE TO REFINE THE SEVERE WEATHER THREAT AREAS. ALSO...STAY TUNED FOR ANY WATCHES AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...GENERALLY WEST OF INTERSTATE 135. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE SUNDAY AFTERNOON AND EVENING ACROSS CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MBS/PJH/BDK/ADK
In the hours before
Special weather statement, May 25, 1:45 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 145 AM CDT SUN MAY 25 2008 KSZ083-092-250745- SEDGWICK-SUMNER- 145 AM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK AND SUMNER COUNTIES... AT 141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CLEARWATER...OR 15 MILES SOUTHWEST OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 27 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Local storm report, May 25, 1:49 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
149 AM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM HAIL 5 SSW GODDARD 37.59N 97.61W
05/25/2008 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
&&
CWHLocal storm report, May 25, 1:55 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
155 AM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM HAIL 4 SSE GODDARD 37.61N 97.55W
05/25/2008 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
THE HAIL WAS REPORTED BY A KFDI STORM SPOTTER.
&&
CWHLocal storm report, May 25, 1:58 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
158 AM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM HAIL 3 N CLEARWATER 37.55N 97.50W
05/25/2008 E0.75 INCH SEDGWICK KS STORM CHASER
&&
CWHLocal storm report, May 25, 2:03 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 AM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM HAIL GODDARD 37.66N 97.58W
05/25/2008 E0.25 INCH SEDGWICK KS BROADCAST MEDIA
REPORT RELAYED VIA KAKE TV.
0202 AM HAIL WEST WICHITA 37.69N 97.46W
05/25/2008 E0.75 INCH SEDGWICK KS BROADCAST MEDIA
REPORT RELAYED VIA KAKE TV.
&&
CWHLocal storm report, May 25, 2:10 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
210 AM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM HAIL WEST WICHITA 37.69N 97.46W
05/25/2008 E0.50 INCH SEDGWICK KS AMATEUR RADIO
THE HAIL WAS REPORTED AT THE INTERSECTION OF PAWNEE AND
MAIZE ROADS.
&&
CWHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 47 min |
| May 24, 10:54 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 51 min |
| May 24, 11:13 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 47 min |
| May 24, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 50 min |
| May 24, 11:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 63 min |
| May 25, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 48 min |
| May 25, 2:30 AM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| May 25, 4:31 AM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 25, 5:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 51 min |
| May 25, 5:57 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 48 min |
| May 25, 6:50 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 22 min |
| May 25, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 63 min |
| May 25, 3:27 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 18 min |
| May 25, 3:50 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 55 min |
| May 25, 4:08 PM CDT | Areal Flood Warning | ICT | Russell | 5 hr |
| May 25, 4:10 PM CDT | Flood Watch | ICT | Barton, Chase, Ellsworth, Lincoln, McPherson, Marion and 3 more | 11 hr |
| May 25, 4:10 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 50 min |
| May 25, 4:30 PM CDT | Flash Flood Warning | ICT | Russell | 5 hr |
| May 25, 4:36 PM CDT | Tornado Warning | ICT | Lincoln | 24 min |
| May 25, 4:37 PM CDT | Tornado Warning | ICT | Russell | 23 min |
| May 25, 4:59 PM CDT | Tornado Warning | ICT | Lincoln | 27 min |
| May 25, 5:05 PM CDT | Tornado Warning | ICT | Barton, Russell | 55 min |
| May 25, 5:11 PM CDT | Flash Flood Warning | ICT | Lincoln | 4 hr |
| May 25, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 59 min |
| May 25, 5:28 PM CDT | Tornado Warning | ICT | Russell | 32 min |
| May 25, 5:54 PM CDT | Tornado Warning | ICT | Barton, Russell | 66 min |
| May 25, 6:07 PM CDT | Tornado Warning | ICT | Barton, Russell | 38 min |
| May 25, 6:08 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 52 min |
| May 25, 6:12 PM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 4 hr |
| May 25, 6:33 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 57 min |
| May 25, 6:47 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.